Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 124, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 14, 2019, 4:13 PM CDT for Becker County, Minnesota. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2019, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 14, 2019, 4:48 PM CDT
- In force
- 35 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Becker County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 154 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:15 PM CDT | TSTM WND DMG | Two Inlets, MN | AT LEAST 20 TREES WERE BLOWN DOWN, SHINGLES WERE OFF A HOUSE, AND A LEAN-TO WAS DAMAGED. TIME ESTIMATED BASED ON RADAR AND NEARBY WIND SENSOR REPORTS. |
| Jul 14, 4:17 PM CDT | HAIL 1 | 10 Wnw Ponsford, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
381 WUUS53 KFGF 142113 SVRFGF MNC005-142215- /O.NEW.KFGF.SV.W.0124.190714T2113Z-190714T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Grand Forks ND 413 PM CDT Sun Jul 14 2019 The National Weather Service in Grand Forks has issued a * Severe Thunderstorm Warning for... Northeastern Becker County in northwestern Minnesota... * Until 515 PM CDT. * At 413 PM CDT, a severe thunderstorm was located near Many Point Lake, or 19 miles northeast of Detroit Lakes, moving east at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Pine Point around 440 PM CDT. Ponsford around 445 PM CDT. Osage around 510 PM CDT. Two Inlets around 515 PM CDT. Other locations impacted by this severe thunderstorm include Many Point Scout Camp. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4692 9564 4710 9563 4711 9518 4688 9517 TIME...MOT...LOC 2113Z 274DEG 13KT 4701 9555 TORNADO...POSSIBLE HAIL...1.00IN WIND...<50MPH $$ Hopkins
2 follow-up statements
141 WWUS53 KFGF 142140 SVSFGF Severe Weather Statement National Weather Service Grand Forks ND 440 PM CDT Sun Jul 14 2019 MNC005-142215- /O.CON.KFGF.SV.W.0124.000000T0000Z-190714T2215Z/ Becker MN- 440 PM CDT Sun Jul 14 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHEASTERN BECKER COUNTY... At 438 PM CDT, a severe thunderstorm was located over Pine Point, or 24 miles northeast of Detroit Lakes, moving east at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe storm will be near... Ponsford around 445 PM CDT. Osage around 510 PM CDT. Two Inlets around 515 PM CDT. Other locations impacted by this severe thunderstorm include Many Point Scout Camp. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4692 9564 4710 9563 4711 9518 4688 9517 TIME...MOT...LOC 2138Z 274DEG 13KT 4700 9541 TORNADO...POSSIBLE HAIL...1.00IN WIND...<50MPH $$ Hopkins
512
WWUS53 KFGF 142148
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
448 PM CDT Sun Jul 14 2019
MNC005-142158-
/O.CAN.KFGF.SV.W.0124.000000T0000Z-190714T2215Z/
Becker MN-
448 PM CDT Sun Jul 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BECKER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Minnesota.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Grand Forks.
LAT...LON 4692 9564 4710 9563 4711 9518 4688 9517
TIME...MOT...LOC 2144Z 274DEG 13KT 4700 9536
$$
HopkinsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:59 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 14, 2:59 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 259 PM CDT Sun Jul 14 2019 .SHORT TERM...(This evening through Monday) Issued at 258 PM CDT Sun Jul 14 2019 Main impact in the short term forecast is continued chances for severe weather, both this evening and again on Monday. This afternoon, visible satellite data shows an unstable airmass across much of northwest and west central MN. As a weak shortwave trough aloft passes into the region amidst ridging aloft, moderate instability, dew points in the 60s to mid 70s, and marginal to moderate shear, there will continue to be potential for isolated severe weather development across much of the region. Best chance for severe weather late this afternoon and this evening will be for southeast ND and west central MN where mid afternoon satellite data shows capping is weakest with evidence of isolated to scattered agitated and glaciated cumulus having already developed. All threats are possible with isolated to scattered thunderstorms occurring this evening, including locally heavy rainfall and a tornado or two. Potential for severe weather will taper off later this evening and for much of the overnight period. Short term models suggest a complex of storms will be able to develop across portions of the southern Canadian prairie overnight. This complex may move into or brush the forecast area from the north late tonight, mainly affecting areas north of US Hwy 2. This complex would be propagating ahead of the main surface low and could pose a small threat for additional severe weather. With temperatures only falling into the 60s overnight amidst strong warm air advection and dew points in the 60s, some guidance shows potential for patchy fog overnight and early Monday. Monday will once again be hot and humid with heat index values nearing 100 degrees for portions of the region, especially southeast ND and west central MN. Another round of severe weather will be possible for much of the region (all but the Devils Lake basin) again on Monday as a surface low propagates eastward across MB, draping a cold front from northeast to southwest across the forecast area. Marginal bulk effective shear and moderate instability developing east of the Red River Valley and along and ahead of the associated surface trough will bring potential for strong to severe scattered thunderstorms in Monday afternoon and evening. .LONG TERM...(Tuesday through Sunday) Issued at 258 PM CDT Sun Jul 14 2019 Warm and active weather continues with zonal flow/shortwaves moving over top of upper ridge remains in place through next weekend. The period will start out in a lull between systems early on Tuesday but activity looks to pick up again by the evening. Deterministic models are in pretty good agreement on a fairly wet mid-week with a few significant shortwaves approaching. QPF M-climate seems to agree with some high percentile values for Wednesday and Wednesday night. Shortwaves become impossible to resolve by the end of the week and into the weekend, but pattern continues to be active. With the ridge just to our south or southeast somewhat warmer than average temperatures will remain with highs in the 80s and lows in the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 110 PM CDT Sun Jul 14 2019 Isolated to scattered severe TSRA are expected to develop across the southern Red River Valley and areas east in west central MN this afternoon and early evening, so added low VFR cigs and VCTS mention when this is most likely for KFAR and KBJI. Elsewhere, cannot rule out isolated TSRA near other TAF sites but likelihood of this occurring is lower. Otherwise expect VFR cigs and vsbys across the region for much of the afternoon and night. Guidance has started to hint at fog development with southerly winds and high low level moisture content late tonight and early Monday, but confidence is low so will leave out of TAF at this time. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...BP LONG TERM...JR AVIATION...BP
Hazardous weather outlook, Jul 14, 3:05 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 305 PM CDT Sun Jul 14 2019 NDZ006>008-014>016-024-026>030-054-152015- Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Western Walsh County- 305 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. The Maple River near Mapleton, the Sheyenne River near Harwood, and several points along the Red River mainstem between Fargo and Grand Forks remain high due to the recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periodic thunderstorms are possible throughout the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening and again on Monday afternoon and evening. MNZ001-004>009-013>016-152015- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater- 305 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of northwest Minnesota. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. The Maple River near Mapleton, the Sheyenne River near Harwood, and several points along the Red River mainstem between Fargo and Grand Forks remain high due to the recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered severe thunderstorms are possible Monday afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. Periodic thunderstorms are possible throughout the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening and again on Monday afternoon and evening. MNZ002-003-017-022>024-027>032-040-NDZ038-039-049-052-053-152015- Norman-Clay-South Beltrami-Mahnomen-South Clearwater-Hubbard- West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail- Wadena-Grant-Barnes-Cass-Ransom-Sargent-Richland- 305 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Scattered severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. The Maple River near Mapleton, the Sheyenne River near Harwood, and several points along the Red River mainstem between Fargo and Grand Forks remain high due to the recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered severe thunderstorms are possible Monday afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. Periodic thunderstorms are possible throughout the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening and again on Monday afternoon and evening.
In the hours before
Special weather statement, Jul 14, 10:34 AM CDT, 5 hours 39 minutes before
Special Weather Statement National Weather Service Grand Forks ND 1034 AM CDT Sun Jul 14 2019 NDZ016-026-027-054-141615- Nelson ND-Eastern Walsh County ND-Western Walsh County ND- Grand Forks ND- 1034 AM CDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAND FORKS... NORTHEASTERN NELSON AND SOUTHWESTERN WALSH COUNTIES UNTIL 1115 AM CDT... At 1033 AM CDT, Doppler radar was tracking a strong thunderstorm near Lankin, or 27 miles west of Grafton, moving east at 25 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Lankin around 1035 AM CDT. Dahlen around 1045 AM CDT. Fordville around 1055 AM CDT. Pisek around 1100 AM CDT. Forest River Colony and Conway around 1105 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4829 9757 4808 9768 4820 9811 4837 9802 TIME...MOT...LOC 1533Z 290DEG 20KT 4826 9796 Hopkins
Local storm report, Jul 14, 10:53 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1053 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HAIL 2 N SARLES 48.97N 99.00W
07/14/2019 E1.00 INCH Cavalier ND TRAINED SPOTTER
TIME ESTIMATED ON RADAR.
&&
JRThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:11 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 64 min |
| Jul 14, 3:14 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 31 min |
| Jul 14, 3:31 PM CDT | Tornado Warning | FGF | Hubbard | 29 min |
| Jul 14, 3:34 PM CDT | Tornado Warning | FGF | Becker, Clearwater, Hubbard | 41 min |
| Jul 14, 3:49 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 26 min |
| Jul 14, 4:07 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 53 min |
| Jul 14, 4:10 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 37 min |
| Jul 14, 4:16 PM CDT | Tornado Warning | FGF | Becker, Hubbard | 30 min |
| Jul 14, 4:28 PM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 62 min |
| Jul 14, 4:39 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 36 min |
| Jul 14, 4:57 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 63 min |
| Jul 14, 5:08 PM CDT | Areal Flood Warning | FGF | Otter Tail | 3 hr |
| Jul 14, 5:10 PM CDT | Special Weather Statement | FGF | Otter Tail | 65 min |
| Jul 14, 5:20 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 40 min |
| Jul 14, 5:23 PM CDT | Flash Flood Warning | FGF | Otter Tail | 3 hr |
| Jul 14, 5:26 PM CDT | Tornado Warning | FGF | Otter Tail | 34 min |
| Jul 14, 5:51 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 15 min |
| Jul 14, 5:56 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 18 min |
| Jul 14, 6:34 PM CDT | Special Weather Statement | FGF | Wadena | 56 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.